MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip fracture occurred.The target lesion was located in the liver.An accustick ii was selected for use in a percutaneous transhepatic biliary drainage (ptbd).During preparation, it was noted that the tip was broken.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual inspection revealed that only accustick device was returned for analysis (cannula, dilator, sheath, introducer needle and stylet.).No visual issues were observed with the introducer needle and stylet.The devices did not have any broken section.Residues were observed over the dilator indicating use and handling of the device.The distal section of the cannula, dilator and sheath had a severe kink.The tip of the dilator was damaged.A functional inspection revealed that the components could not be taken apart due to severe kinking at distal section.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9711278
Report Number2134265-2020-01545
Device Sequence Number13541470
Product Code KGZ
UDI-Device Identifier08714729157625
UDI-Public08714729157625
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0021847582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1